Alert archive / New Hampshire / Tornado Warnings in 2020
Tornado Warning 4, NWS Gray, ME
NWS Gray, ME issued this tornado warning at Aug 4, 2020, 2:06 PM EDT for Cheshire County, Hillsborough County, New Hampshire. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2020, 2:06 PM EDT (18:06 UTC)
- Expired
- Aug 4, 2020, 2:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Cheshire County, NH, Hillsborough County, NH
The radar
The Boston radar (KBOX), 138 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 2:20 PM EDT | FUNNEL CLOUD | 3 Se Jaffrey, NH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 12:43 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
951
WFUS51 KGYX 041806
TORGYX
NHC005-011-041830-
/O.NEW.KGYX.TO.W.0004.200804T1806Z-200804T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Gray ME
206 PM EDT Tue Aug 4 2020
The National Weather Service in Gray Maine has issued a
* Tornado Warning for...
Eastern Cheshire County in southern New Hampshire...
Western Hillsborough County in southern New Hampshire...
* Until 230 PM EDT.
* At 206 PM EDT, a severe thunderstorm capable of producing a tornado
was located over New Ipswich, or 9 miles southeast of Jaffrey,
moving north at 70 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Peterborough and Temple around 215 PM EDT.
Greenfield, Hancock, Nelson and Hancock around 220 PM EDT.
Antrim, Bennington, Hillsborough and Windsor around 225 PM EDT.
Henniker, Bradford, Stoddard and Deering around 230 PM EDT.
This also includes...
North Pack Monadnock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4272 7205 4313 7212 4313 7204 4316 7202
4318 7203 4321 7192 4320 7191 4312 7186
4313 7179 4271 7180
TIME...MOT...LOC 1806Z 173DEG 59KT 4276 7190
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
Kimble1 follow-up statement
930
WWUS51 KGYX 041819
SVSGYX
Severe Weather Statement
National Weather Service Gray ME
219 PM EDT Tue Aug 4 2020
NHC005-011-041830-
/O.CON.KGYX.TO.W.0004.000000T0000Z-200804T1830Z/
Cheshire NH-Hillsborough NH-
219 PM EDT Tue Aug 4 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR EASTERN
CHESHIRE AND WESTERN HILLSBOROUGH COUNTIES...
At 219 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Dublin, or near Jaffrey, moving north at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Hancock and Hancock around 225 PM EDT.
Harrisville and Nelson around 230 PM EDT.
Windsor and Stoddard around 235 PM EDT.
This also includes...
North Pack Monadnock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4272 7205 4313 7212 4313 7204 4316 7202
4318 7203 4321 7192 4320 7191 4312 7186
4313 7179 4271 7180
TIME...MOT...LOC 1819Z 159DEG 51KT 4286 7202
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
KimbleWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this tornado warning went out at Aug 4, 9:45 AM EDT, 4 hours 21 minutes earlier.
Area forecast discussion, Aug 4, 9:45 AM EDT, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Gray ME
945 AM EDT Tue Aug 4 2020
.SYNOPSIS...
Scattered showers and thunderstorms, associated with TS Isaias,
will become more numerous during the day, especially across NH.
Winds will pick up later this afternoon, and the brunt of the
storm should hit this evening into the pre-dawn hours Wednesday
with strong winds and locally heavy rainfall over that period.
The storm exits to the north early Wednesday with temperatures settling
near normal and lower humidity levels for Thursday and Friday.
Temperatures and humidity will begin to creep up over the
weekend, but it will remain mainly sunny and fair.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
944 AM...At 13z a 993 millibar tropical low was vicinity of the
DELMARVA with three hour pressure falls on the order of 6
millibars across that area. Latest surface analysis in good
agreement with current track forecast to our west for the center
of Isaias. Shear is steadily increasing across the area as we
are in the favored quadrant for strong convection along with
isolated tornadoes. For this ESTF update...I adjusted pops and
QPF to reflect the more western track of the center as well as
latest radar trends.
Prev Disc...
640 AM...Have just updates POPs/Sky/temps for this morning based
on current trends. SHRA should stay mainly over wrn NH and the
ME mtns thru the morning before they become more numerous to the
east later today.
Previously...First, we upgraded all of NH and portions of
western ME to a Tropical Storm Warning. Our easternmost zones
remain in a Tropical Storm Watch.
Light scattered showers are currently moving through southern
and central NH while the rest of the region remains dry. Clouds
are also beginning to build into New England well ahead of the
approaching Tropical Storm Isaias.
Not much change in thinking from the previous forecast with this
package. Isaias will continue to move toward New England today
with some increase in forward speed. Showers and some rumbles
of thunder will increase in number and coverage as the day
progresses along with southerly winds.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Most of the impacts from Isaias will occur Tuesday night into
early Wednesday morning as Isaias moves almost right up the
Connecticut River valley. The westerly track does favor less of
a heavy rainfall threat, particularly for eastern portions of
the region, but have kept the flash flood watch in place as is.
Overall, still expecting a widespread 1 to 3 inches of storm
total rainfall with locally higher amounts possible. Also cannot
rule out a brief tornado, especially tonight, on the eastern
side of the center. Gusty to damaging winds will also be at
their strongest overnight; in general, winds will be strongest
in the higher terrain and along the coast.
Conditions rapidly improve after sunrise Wednesday morning as
Isaias accelerates into Quebec, though chances for showers will
linger in northern areas through much of the day. Southern areas
will see clearing skies in the afternoon as highs rise into the
lower to mid 80s.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Behind Isaias, we spend a little time with some lingering
troughiness to our W, but we should spend our time in mainly
W-SW flow at 500 MB, and fair wx through the end of the week
into the weekend, before large scale ridging settles in aloft,
late in the weekend into early next week, with very little chc
of precip through the extended.
Wed night will see winds settle down and cooler/drier air move in
with lows in the low-mid 50s in the mtns to the upper 50s and low
60s in the south. Thu will be mainly sunny, with highs 75-80 in
the mtns and mostly in the low 80s in srn NH and along the ME
coast. Thu will also feature lower RH with Tds generally in the
50s. Thu night may be the coolest night in the stretch, with
lows 50-55 in the mtns and 55-60 in the south. Friday should be
another fair and mainly sunny day with highs a touch warmer than
Thu, but RH stays comfortable with Tds in the 50s.
The weekend looks dry and mostly clear as well, but T/Td will creep
up a little bit each day, and by early next week we approach not and
humid conditions with highs mostly 85-90 and Tds back into the 60s.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
Short Term...Deteriorating conditions for the NH terminals today
as clouds and precipitation chances increase through the day. TS
Isaias will bring widespread MVFR/IFR conditions and gusty
winds Tuesday night into Wednesday morning. Conditions improve
from south to north late Wednesday morning to widespread VFR
with decreasing winds.
Long Term...Mainly VFR Wed night through Sat. Only issue will be
vly fog at KLEB/KHIE.
&&
.MARINE...
Short Term...Strong south to southeasterly winds expected with
the passage of TS Isaias Tuesday night. A tropical storm watch
remains in effect over the waters. Seas will be building to
near 10 feet by the time of high tide Tuesday night.
Long Term...Winds/seas remain below SCA levels Wed night thru
Sat.
&&
.HYDROLOGY...
Showers and thunderstorms associated with TS Isaias could
produce torrential downpours this afternoon, but heaviest
rainfall is likely late today and tonight. Western areas can
expect the highest rainfall totals, especially across the higher
terrain in the mountains where southeasterly upsloping may
occur. One to three inches of rain can be expected throughout
the region with potentially locally higher amounts in the
upslope areas. This could lead to flash flooding, and possibly
some river flooding.
&&
.TIDES/COASTAL FLOODING...
A modestly high astronomical tide will occur shortly after
midnight Tuesday night. As the remains of Isaias pass by to our
west, a strong south to southeasterly flow may coincide with
this tide depending on the exact timing with the system.
Building seas and gusty onshore winds may allow for about a foot
or so of storm surge (current model runs appear to have a low
bias). This may lead to localized splash-over across the region
Tuesday night.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Tropical Storm Warning for MEZ007-008-012-013-018>020-023>028-
033.
Flash Flood Watch from 2 PM EDT this afternoon through late
tonight for MEZ007>009-012-013.
Tropical Storm Watch for MEZ009-014-021-022.
Coastal Flood Advisory from 10 PM this evening to 2 AM EDT
Wednesday for MEZ023>028.
NH...Tropical Storm Warning for NHZ001>015.
Flash Flood Watch from 2 PM EDT this afternoon through late
tonight for NHZ001>009-011-015.
Coastal Flood Advisory from 10 PM this evening to 2 AM EDT
Wednesday for NHZ014.
MARINE...Tropical Storm Warning for ANZ150>154.
&&
ESHazardous weather outlook, Aug 4, 12:48 PM EDT, 1 hour 18 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 1248 PM EDT Tue Aug 4 2020 NHZ010-012-013-051700- Strafford-Eastern Hillsborough-Interior Rockingham- 1248 PM EDT Tue Aug 4 2020 ...TORNADO WATCH 417 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for central New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NHZ014-051700- Coastal Rockingham- 1248 PM EDT Tue Aug 4 2020 ...TORNADO WATCH 417 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Tropical Storm Warning. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. MEZ014-021-022-051700- Southern Somerset-Kennebec-Interior Waldo- 1248 PM EDT Tue Aug 4 2020 ...TROPICAL STORM WATCH IN EFFECT... This Hazardous Weather Outlook is for south central Maine. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NHZ007-008-011-015-051700- Sullivan-Merrimack-Cheshire-Western And Central Hillsborough- 1248 PM EDT Tue Aug 4 2020 ...TORNADO WATCH 417 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for New Hampshire, central New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Tropical Storm Warning. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. MEZ007-008-012-013-NHZ001>006-009-051700- Northern Oxford-Northern Franklin-Southern Oxford-Southern Franklin- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Belknap- 1248 PM EDT Tue Aug 4 2020 ...TROPICAL STORM WARNING IN EFFECT... ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for western Maine, central New Hampshire and northern New Hampshire. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. MEZ018>020-033-051700- Interior York-Central Interior Cumberland-Androscoggin- Interior Cumberland Highlands- 1248 PM EDT Tue Aug 4 2020 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for Maine, southwest Maine and western Maine. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. MEZ023>028-051700- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- 1248 PM EDT Tue Aug 4 2020 ...TROPICAL STORM WARNING IN EFFECT... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for south central Maine and southwest Maine. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. MEZ009-051700- Central Somerset- 1248 PM EDT Tue Aug 4 2020 ...TROPICAL STORM WATCH IN EFFECT... ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for west central Maine. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. ANZ150>154-051700- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1248 PM EDT Tue Aug 4 2020 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. ES
In the hours before
Special weather statement, Aug 4, 9:54 AM EDT, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Gray ME
954 AM EDT Tue Aug 4 2020
NHZ007-008-011-041500-
Merrimack-Cheshire-Sullivan-
954 AM EDT Tue Aug 4 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL SULLIVAN AND
WESTERN CHESHIRE COUNTIES...
At 953 AM EDT, strong thunderstorms were clustered in the
Connecticut River Valley near Bellows Falls moving northeast at 35
mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Keene, Claremont, New London, Swanzey, Charlestown, Winchester,
Newport, Gilsum, Walpole, Alstead, Westmoreland, Marlow, Hinsdale,
Chesterfield, Surry, Sullivan, Grantham, Cornish, Lempster and
Acworth.
This includes Interstate 89 between mile markers 35 and 40.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4292 7252 4295 7253 4297 7248 4300 7244
4305 7247 4308 7244 4312 7243 4315 7246
4325 7244 4331 7240 4333 7241 4350 7223
4346 7202 4272 7237 4273 7246 4277 7249
4277 7252 4278 7251 4281 7254 4287 7256
TIME...MOT...LOC 1353Z 203DEG 35KT 4314 7232
MECLocal storm report, Aug 4, 10:13 AM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1013 AM EDT TUE AUG 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 AM TSTM WND DMG 2 SE WESTMORELAND 42.95N 72.42W
08/04/2020 CHESHIRE NH LAW ENFORCEMENT
REPORT OF TREE DOWN IN WESTMORELAND. TIME
ESTIMATED FROM RADAR.
&&Special weather statement, Aug 4, 10:25 AM EDT, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Gray ME
1025 AM EDT Tue Aug 4 2020
NHZ005-007>009-011-015-041500-
Merrimack-Belknap-Western And Central Hillsborough-Cheshire-Southern
Grafton-Sullivan-
1025 AM EDT Tue Aug 4 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN SULLIVAN...
SOUTH CENTRAL GRAFTON...NORTHEASTERN CHESHIRE...NORTHWESTERN
HILLSBOROUGH...WESTERN BELKNAP AND NORTHWESTERN MERRIMACK COUNTIES...
At 1025 AM EDT, strong thunderstorms were clustered near Newport, or
9 miles southwest of New London, moving northeast at 55 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Franklin, Henniker, New London, Grafton, Enfield, Canaan, Bradford,
Danbury, Windsor, Hillsborough, Sullivan, Warner, Marlow, Gilsum,
Bristol, Grantham, Andover, Lempster, Hill and Goshen.
This includes Interstate 89 between mile markers 20 and 35, and
between mile markers 41 and 46.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4313 7194 4301 7225 4346 7203 4349 7218
4363 7208 4359 7166 4322 7186
TIME...MOT...LOC 1425Z 203DEG 49KT 4330 7210
MECSpecial weather statement, Aug 4, 10:57 AM EDT, 3 hours 9 minutes before
Special Weather Statement National Weather Service Gray ME 1057 AM EDT Tue Aug 4 2020 NHZ002>008-041545- Merrimack-Northern Grafton-Southern Carroll-Southern Coos-Southern Grafton-Sullivan-Northern Carroll- 1057 AM EDT Tue Aug 4 2020 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN SULLIVAN...CENTRAL GRAFTON...NORTHWESTERN MERRIMACK AND NORTHWESTERN CARROLL COUNTIES... At 1056 AM EDT, strong thunderstorms were clustered near Canaan, or 13 miles southwest of Plymouth, moving north at 50 mph. Wind gusts up to 50 mph and pea size hail are possible with this storm. Locations impacted include... Bethlehem, Lincoln, Plymouth, Grafton, Enfield, Canaan, Holderness, Ashland, Danbury, Franconia, Groton, Woodstock, Sandwich, Bristol, Grantham, Andover, Hill, Hebron, Benton and Dorchester. This includes the following highways... Interstate 89 between mile markers 41 and 48. Interstate 93 between mile markers 77 and 120. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4344 7188 4350 7220 4428 7176 4415 7129 TIME...MOT...LOC 1456Z 201DEG 43KT 4365 7192 MEC
Special weather statement, Aug 4, 11:52 AM EDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Gray ME
1152 AM EDT Tue Aug 4 2020
NHZ001>004-041645-
Northern Grafton-Northern Coos-Southern Coos-Northern Carroll-
1152 AM EDT Tue Aug 4 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN COOS...
NORTHEASTERN GRAFTON AND NORTH CENTRAL CARROLL COUNTIES...
At 1152 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Franconia to 8 miles northeast of
Lincoln to 9 miles east of Woodstock. Movement was northeast at 40
mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Berlin, Littleton, Lancaster, Bethlehem, Lincoln, Franconia, Errol,
Stratford, Pinkham Notch, Mount Washington, Carroll, Gorham,
Bartlett, Jefferson, Dalton, Jackson, Columbia, Albany, Dummer and
Whitefield.
This includes Interstate 93 between mile markers 108 and 117, and
between mile markers 120 and 121.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4441 7171 4450 7158 4454 7158 4456 7160
4456 7156 4459 7154 4460 7156 4465 7157
4486 7144 4471 7105 4438 7102 4393 7133
4390 7153 4390 7154 4405 7156 4420 7177
TIME...MOT...LOC 1552Z 208DEG 33KT 4419 7173 4411 7152 4393 7150
MECLocal storm report, Aug 4, 12:58 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1258 PM EDT TUE AUG 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 AM TSTM WND DMG 1 ESE WESTMORELAND 42.96N 72.43W
08/04/2020 CHESHIRE NH LAW ENFORCEMENT
LARGE TREE AND WIRES DOWN. TIME ESTIMATED
FROM RADAR. CORRECTS EARLIER REPORT WITH
MORE DETAILED LOCATION. REPORTED AT 138
GLEBE RD, WESTMORELAND, NH.
&&The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:19 AM EDT | Coastal Flood Advisory | GYX | Rockingham | 23 hr |
| Aug 4, 9:16 AM EDT | Special Weather Statement | GYX | Cheshire | 29 min |
| Aug 4, 9:22 AM EDT | Tornado Warning | GYX | Cheshire, Sullivan | 23 min |
| Aug 4, 9:54 AM EDT | Special Weather Statement | GYX | Sullivan | 66 min |
| Aug 4, 10:25 AM EDT | Special Weather Statement | GYX | Sullivan | 35 min |
| Aug 4, 10:57 AM EDT | Special Weather Statement | GYX | Grafton | 48 min |
| Aug 4, 11:52 AM EDT | Special Weather Statement | GYX | Coos | 53 min |
| Aug 4, 2:49 PM EDT | Tornado Warning | GYX | Cheshire, Sullivan | 26 min |
| Aug 4, 3:11 PM EDT | Tornado Warning | GYX | Sullivan | 22 min |
Nearby
Tornado Warnings in New Hampshire, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.